Alert archive / New York / Coastal Flood Statements in 2011

Coastal Flood Statement 3, NWS New York, NY

January 26, 20118 counties in New York; 4 counties in Connecticut; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this coastal flood statement at Jan 26, 2011, 5:30 AM EST for 8 counties in New York; 4 counties in Connecticut; Essex County, Hudson County, Union County, New Jersey. It took effect at Jan 26, 2011, 6:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2011, 5:30 AM EST (10:30 UTC)
In effect from
Jan 26, 2011, 6:00 PM EST
Expired
Jan 27, 2011, 5:30 AM EST
In force
12 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WHUS41 KOKX 261030
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
530 AM EST WED JAN 26 2011

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE LATE TONIGHT...

CTZ009>012-NJZ006-106-108-NYZ071>075-078>081-176>179-262200-
/O.NEW.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
530 AM EST WED JAN 26 2011

LOW PRESSURE WILL APPROACH TODAY AND PASS ABOUT 150 MILES
SOUTHEAST OF MONTAUK POINT TONIGHT. THE RESULTING SURGE FROM THE
STORM WILL BUILD TONIGHT WITH TIDAL STATIONS APPROACHING MINOR
COASTAL FLOODING THRESHOLDS LATE TONIGHT...AND A FEW LOCATIONS
POSSIBLY JUST TOUCHING THESE THRESHOLDS. THIS WOULD OCCUR BETWEEN
ROUGHLY 2 AM TO 3 AM TONIGHT ACROSS THE SOUTH SHORE BACK BAYS OF
LONG ISLAND AND COASTAL SECTIONS OF NEW YORK CITY AND NORTHEAST
NEW JERSEY. ACROSS EASTERN LONG ISLAND SOUND...THIS WOULD OCCUR
ROUGHLY BETWEEN ROUGHLY 3:30 AM TO 4:30 AM...AND THEN FROM 4:30 AM
TO 5:30 AM ACROSS LONG ISLAND SOUND.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
4 follow-up statements
317 
WHUS41 KOKX 261045
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
545 AM EST WED JAN 26 2011

...LOCALIZED MINOR COASTAL FLOODING POSSIBLE LATE TONIGHT...

NYZ078-079-081-177-262200-
/O.EXT.KOKX.CF.S.0003.110126T2300Z-110127T1100Z/
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-
545 AM EST WED JAN 26 2011

LOW PRESSURE WILL APPROACH TODAY AND PASS ABOUT 150 MILES
SOUTHEAST OF MONTAUK POINT TONIGHT. THE RESULTING SURGE FROM THE
STORM WILL BUILD TONIGHT WITH TIDAL STATIONS APPROACHING MINOR
COASTAL FLOODING THRESHOLDS LATE TONIGHT...AND A FEW LOCATIONS
POSSIBLY JUST TOUCHING THESE THRESHOLDS. THIS WOULD OCCUR BETWEEN
ROUGHLY THIS WOULD OCCUR ROUGHLY BETWEEN 3:30 AM TO 4:30 AM ACROSS
EASTERN LONG ISLAND SOUND AND BETWEEN 4:30 AM AND 5:30 AM ACROSS
WESTERN LONG ISLAND SOUND.

IN ADDITION...THE COMBINATION OF TIDAL DEPARTURES OF 1 1/2 TO 2
FT ABOVE NORMAL AND BREAKING WAVES OF 2 TO 4 FT ON TOP OF THAT
WILL PRESENT COASTAL EROSION CONCERNS FOR THE NORTH SHORE OF LONG
ISLAND AND NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND.

$$

CTZ009>012-NJZ006-106-108-NYZ071>075-080-176-178-179-262200-
/O.CON.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-SOUTHERN QUEENS-SOUTHERN NASSAU-
545 AM EST WED JAN 26 2011

LOW PRESSURE WILL APPROACH TODAY AND PASS ABOUT 150 MILES
SOUTHEAST OF MONTAUK POINT TONIGHT. THE RESULTING SURGE FROM THE
STORM WILL BUILD TONIGHT WITH TIDAL STATIONS APPROACHING MINOR
COASTAL FLOODING THRESHOLDS LATE TONIGHT...AND A FEW LOCATIONS
POSSIBLY JUST TOUCHING THESE THRESHOLDS. THIS WOULD OCCUR BETWEEN
ROUGHLY 2 AM TO 3 AM TONIGHT ACROSS THE SOUTH SHORE BACK BAYS OF
LONG ISLAND AND COASTAL SECTIONS OF NEW YORK CITY AND NORTHEAST
NEW JERSEY. ACROSS EASTERN LONG ISLAND SOUND...THIS WOULD OCCUR
ROUGHLY BETWEEN 3:30 AM TO 4:30 AM...AND THEN FROM 4:30 AM TO
5:30 AM ACROSS WESTERN LONG ISLAND SOUND.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
181 
WHUS41 KOKX 262059
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EST WED JAN 26 2011

...MINOR COASTAL FLOODING POSSIBLE LATE TONIGHT...

NYZ078-079-081-177-271000-
/O.CAN.KOKX.CF.S.0003.110126T2300Z-110127T1100Z/
/O.NEW.KOKX.CF.Y.0001.110126T2300Z-110127T1100Z/
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-
359 PM EST WED JAN 26 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. 


* LOCATIONS...THE NORTH SHORE OF LONG ISLAND.

* TIDAL DEPARTURES...2 TO 3 FT.

* BEACH EROSION...BREAKING WAVES OF 2 TO 4 FT ON TOP TIDAL
  DEPARTURES WILL PRESENT COASTAL EROSION CONCERNS FOR THE NORTH
  SHORE OF LONG ISLAND AND NORTH SHORE OF THE SOUTH FORK OF LONG
  ISLAND

* TIMING...THE HIGH TIDE CYCLE TONIGHT.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING. 2 TO 4 FT WAVE
  ACTION ALONG THE IMMEDIATE SHORE MAY EXACERBATE FLOODING
  CONCERNS.

...OCEAN HIGH TIDES FOR EARLY THURSDAY MORNING...
....................TIME OF.....FORECAST TOTAL......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY...
...................................(MLLW).....................
MONTAUK NY..........247 AM..........4.2....................

...LONG ISLAND SOUND HIGH TIDES FOR THURSDAY MORNING...
....................TIME OF.....FORECAST TOTAL......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY...
...................................(MLLW).....................
LATTINGTOWN NY......456 AM..........10.2...........MINOR...
KINGS POINT NY......518 AM..........9.8............MINOR...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CTZ009-NYZ071-073-075-080-176-178-179-271000-
/O.CAN.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/
/O.NEW.KOKX.CF.Y.0001.110127T0600Z-110127T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-KINGS (BROOKLYN)-
SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-SOUTHERN QUEENS-
SOUTHERN NASSAU-
359 PM EST WED JAN 26 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 AM EST THURSDAY. 

* LOCATIONS...COASTAL AREAS ALONG WESTERN LONG ISLAND AND THE
  SOUTH SHORE BAYS OF LONG ISLAND.

* TIDAL DEPARTURES...1.5 TO 2.5 FT.

* TIMING...THE HIGH TIDE CYCLE TONIGHT.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING.


...SOUTH SHORE BAY HIGH TIDES FOR EARLY THURSDAY MORNING...
....................TIME OF.....FORECAST TOTAL.........FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL..........CATEGORY...
..................................(MLLW/NGVD)....................

FREEPORT GAUGE NY...214 AM.........5.6/4.8............MINOR.....

...WESTERN LONG ISLAND SOUND HIGH TIDES FOR THURSDAY MORNING...
....................TIME OF.....FORECAST TOTAL.........FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL..........CATEGORY...
..................................(MLLW/NGVD)....................
BRIDGEPORT CT.......504 AM.........9.1................MINOR.....


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CTZ010>012-NJZ006-106-108-NYZ072-074-271000-
/O.CON.KOKX.CF.S.0003.110127T0600Z-110127T1100Z/
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
359 PM EST WED JAN 26 2011

LOW PRESSURE WILL PASS ABOUT 150 MILES SOUTHEAST OF MONTAUK POINT
TONIGHT. THE RESULTING SURGE FROM THE STORM WILL BUILD TONIGHT
WITH TIDAL STATIONS APPROACHING MINOR COASTAL FLOODING THRESHOLDS
LATE TONIGHT...AND A FEW LOCATIONS POSSIBLY JUST TOUCHING THESE
THRESHOLDS. THIS WOULD OCCUR BETWEEN ROUGHLY 2 AM TO 3 AM TONIGHT
ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AND COASTAL
SECTIONS OF NEW YORK CITY AND NORTHEAST NEW JERSEY. ACROSS EASTERN
LONG ISLAND SOUND...THIS WOULD OCCUR ROUGHLY BETWEEN 3:30 AM TO
4:30 AM...AND THEN FROM 4:30 AM TO 5:30 AM ACROSS WESTERN LONG
ISLAND SOUND.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
938 
WHUS41 KOKX 270822
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 AM EST THU JAN 27 2011

...MINOR COASTAL FLOODING POSSIBLE THIS MORNING...

NYZ075-080-178-179-270930-
/O.CAN.KOKX.CF.Y.0001.000000T0000Z-110127T1100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
322 AM EST THU JAN 27 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL
FLOOD ADVISORY. 

THE EARLY MORNING HIGH TIDE CYCLE HAS PASSED WITH WATER LEVELS
HAVING FALLEN SHORT OF MINOR COASTAL FLOOD BENCHMARKS. THERE IS
NO LONGER A THREAT FROM COASTAL FLOODING.

$$

NJZ006-106-108-NYZ072-074-270930-
/O.CAN.KOKX.CF.S.0003.000000T0000Z-110127T1100Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
322 AM EST THU JAN 27 2011

HIGH TIDE HAS PASSED AND THERE IS NO LONGER A THREAT OF WATER LEVELS
APPROACHING MINOR COASTAL FLOOD BENCHMARKS.

$$

CTZ009-NYZ071-073-078-079-081-176-177-271100-
/O.CON.KOKX.CF.Y.0001.000000T0000Z-110127T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
322 AM EST THU JAN 27 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING. 

* LOCATIONS...COASTAL AREAS ALONG LONG ISLAND SOUND AND THE NORTH
  SHORE OF THE SOUTH FORK OF LONG ISLAND.

* TIDAL DEPARTURES...1.5 TO 2.5 FT.

* BEACH EROSION...BREAKING WAVES OF 2 TO 4 FT ON TOP TIDAL
  DEPARTURES WILL PRESENT COASTAL EROSION CONCERNS FOR THE NORTH
  SHORE OF LONG ISLAND AND NORTH SHORE OF THE SOUTH FORK OF LONG
  ISLAND

* TIMING...THE HIGH TIDE CYCLE EARLY THIS MORNING.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...LONG ISLAND SOUND HIGH TIDES FOR THIS MORNING...
....................TIME OF.....FORECAST TOTAL.........FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL..........CATEGORY...
..................................(MLLW/NGVD)....................
BRIDGEPORT CT.......504 AM.........9.1................MINOR.....
LATTINGTOWN NY......456 AM........10.2................MINOR.....
KINGS POINT NY......518 AM.........9.8................MINOR.....


$$

CTZ010>012-271100-
/O.CON.KOKX.CF.S.0003.000000T0000Z-110127T1100Z/
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
322 AM EST THU JAN 27 2011

WATERS LEVELS WILL APPROACH OR JUST TOUCH MINOR COASTAL FLOOD
BENCHMARKS WITH THE MORNING HIGH TIDE CYCLE...ROUGHLY BETWEEN 3
AND 4 AM. THE STORM SURGE WILL PRODUCE TIDES OF 1.5 TO 2.0 FEET
ABOVE NORMAL.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
491 
WHUS41 KOKX 271030
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
530 AM EST THU JAN 27 2011

CTZ009-NYZ071-073-078-079-081-176-177-271130-
/O.CAN.KOKX.CF.Y.0001.000000T0000Z-110127T1100Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
530 AM EST THU JAN 27 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL
FLOOD ADVISORY. 

THE EARLY MORNING HIGH TIDE CYCLE HAS PASSED WITH WATER LEVELS
HAVING FALLEN SHORT OF MINOR COASTAL FLOOD BENCHMARKS. THERE IS
NO LONGER A THREAT FROM COASTAL FLOODING.

$$

CTZ010>012-271130-
/O.CAN.KOKX.CF.S.0003.000000T0000Z-110127T1100Z/
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
530 AM EST THU JAN 27 2011

THE EARLY MORNING HIGH TIDE CYCLE HAS PASSED WITH WATER LEVELS
HAVING FALLEN SHORT OF MINOR COASTAL FLOOD BENCHMARKS. ISOLATED
MINOR COASTAL FLOODING IS NO LONGER A THREAT.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jan 26, 4:48 AM EST, 42 minutes earlier.

Area forecast discussion, Jan 26, 4:48 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
448 AM EST WED JAN 26 2011

.SYNOPSIS...
WEAKENING HIGH PRESSURE OVER NEW ENGLAND WILL RETREAT TO THE
NORTHEAST TODAY AS LOW PRESSURE TRACKS FROM THE CAROLINA COAST TO
THE MID ATLANTIC COAST. THIS LOW WILL INTENSIFY THIS AFTERNOON AND
TONIGHT AS IT CONTINUES MOVING NORTHEAST...PASSING EAST OF CAPE COD
ON TONIGHT AND INTO THE NORTHERN ATLANTIC ON THURSDAY. HIGH PRESSURE
BUILDS IN FOR FRIDAY FOLLOWED BY A WEAK ALBERTA CLIPPER PASSING BY
ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHERN STREAM UPPER TROUGH OVER THE GULF COAST STATES WILL
BECOME NEGATIVELY TILTED THIS MORNING AS IT APPROACHES THE SOUTHEAST
COAST. AT THE SFC...LOW PRES OFF THE SE COAST WILL TRACK TO THE MID
ATLANTIC COAST.

WILL BE CONVERTING WINTER STORM WATCHES TO WINTER WEATHER
ADVISORIES IN ORANGE AND PUTNAM COUNTIES...AND WINTER STORM
WARNINGS ELSEWHERE. SEE SHORT TERM SECTION FOR FURTHER DETAILS.

EXPECT PRECIP TO DEVELOP FROM S TO N MID TO LATE MORNING (9AM-
NOON)...AN HOUR OR TWO LATER ACROSS CT AND LOWER HUDSON VALLEY.
SHOULD START AS ALL SNOW EVERYWHERE.

SOME OF THE HIGH RES MODELS (HRRR/SPC WRF) ARE INDICATING TWO PERIODS
OF PRECIP...ONE STARTING MID TO LATE MORNING...THEN A BREAK IN THE
AFTERNOON AND THEN A HEAVIER ROUND TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE UPPER TROUGH/LOW MOVES OFF THE MID ATLANTIC COAST TONIGHT AND
PHASES WITH THE NORTHERN STREAM.

00Z NAM IS THE EASTERNMOST SOLN AND AS SUCH CAME IN VERY DRY. IT HAS
NOT HAD VERY GOOD CONTINUITY THE LAST FEW DAYS...AND BEEN
DISREGARDED.

QPF...WOULD EXPECT LIGHTER AMOUNTS ACROSS NW ZONES WITH THE TRACK
OF THE STORM CLOSE TO THE 40N 70W BENCHMARK...AND THIS IS DEPICTED
WELL IN THE MODELS...GENERALLY BETWEEN 1/10 AND 1/2 INCH OF
LIQUID HERE. THE 1/2 TO 3/4 INCH LIQUID SWATH IS STILL
UNCERTAIN...THEREFORE THERE IS HIGH BUST POTENTIAL ON WARNINGS
BASED ON THIS AND THE FACT THAT MOST OF THE AREA IS EXPECTED TO
SEE BETWEEN 4 AND 7 INCHES OF SNOW. OF COURSE BANDING WILL COME
INTO PLAY AND MAY BE TOO CONSERVATIVE WITH TOTAL SNOWFALL TOTALS.
MODELS STILL INDICATING A COLD SOLN...AND THERE COULD BE LESS
SLEET MIXING IN THAN WHAT IS FORECAST. THIS WOULD CAUSE TOTALS TO
BE AN INCH OR 2 HIGHER ACROSS LI...NYC AND PORTIONS OF NE NJ. IF
SLEET WAS TO MIX IN IT WOULD BE BETWEEN 18Z AND 00Z.

CONNECTICUT WILL LIKELY SEE THE HIGHEST TOTALS...AS THEY WILL BE
IN THE AXIS OF HEAVIEST QPF AND ALL SNOW...HAVE 6 TO 8 INCHES
FORECASTED HERE...BUT THIS COULD BE A BIT CONSERVATIVE. TEMPS WILL
BE NEAR FREEZING TODAY WHICH WILL KEEP RATIOS AT 10 TO 1...BUT AS
TEMPS DROP THIS EVENING WHEN THE HEAVIEST PRECIP IS EXPECTED
RATIOS WILL INCREASE TO 12-15 TO 1.

HAVE A HARD TIME PUTTING MUCH CREDENCE IN THE SPC WRF SINCE IT IS
BASED OFF THE 00Z NAM WHICH WAS DISCOUNTED...BUT THE 06Z
NAM HAS COME INTO BETTER ALIGNMENT WITH THE REMAINING MODEL
GUIDANCE.

STRONGEST LIFT AND HEAVIEST PRECIP IS EXPECTED TO BE BETWEEN 00Z
AND 06Z (GIVE OR TAKE AN HOUR OR TWO) WITH MODERATE TO HEAVY SNOW
WITH SNOWFALL RATES OF 1-2 INCHES PER HOUR.

WINDS...NORTHEAST WINDS WILL INCREASE THIS MORNING TO 10 TO 20 MPH
BECOME N 15 TO 25 WITH GUSTS UP TO 35 MPH TONIGHT AND THEN START
TO DIMINISH ON THU AS THE STORM PULLS AWAY. HIGHEST WINDS WILL BE
ON LONG ISLAND AND SOUTHEAST CT...BUT STILL APPEAR TO FALL JUST
SHORT OF ADVISORY LEVELS.

SNOW QUICKLY COMES TO AN END FROM WEST TO EAST THURSDAY
MORNING...WITH CLEARING SKIES AND BRISK NW FLOW. HIGH PRESSURE
BRIEFLY BUILDS IN FROM THE WEST THURSDAY NIGHT.

FOLLOWED A MAV/MET BLEND WITH MORE WEIGHT ON THE COOLER MAVS FOR
TEMPERATURES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES BRIEFLY FRIDAY AND FRIDAY NIGHT WITH TEMPS
GENERALLY AVERAGING A COUPLE OF DEGREES SHY OF NORMAL. THEN...BOTH
GFS AND ECMWF SWEEP A FAST-MOVING CLIPPER LOW THROUGH THE REGION
LATE SATURDAY AND SATURDAY NIGHT WHICH MAY KICK OFF A QUICK ROUND OF
SNOW AREA-WIDE. SUNDAY AND MOST OF MONDAY LOOK DRY WITH TEMPS RUNNING
A FEW DEGREES BELOW AVERAGE.

AFTER THAT...MODELS BEGIN TO DIVERGE WIDELY. GFS BRINGS A WEAKENING
CLIPPER SYSTEM THROUGH THE AREA LATE MONDAY FOLLOWED BY HIGH
PRESSURE AND A REINFORCING SHOT OF COLD AIR ON TUESDAY. THE PAST
COUPLE OF ECMWF RUNS...BY CONTRAST...PUSH A WARM FRONT THROUGH
REGION ON TUESDAY AHEAD OF A SYSTEM LIFTING OUT OF THE OHIO VALLEY.
LEANED TOWARD THIS WARMER SCENARIO PER HPC...WITH SLIGHT CHANCE POPS
IN THE GRIDS FOR NOW.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
DEEPENING LOW PRESSURE ALONG THE CAROLINA COAST THIS MORNING
TRACKS NE TODAY...PASSING TO THE SE OF THE TERMINALS LATE TONIGHT.
IT NOW APPEARS THAT THE TRACK OF THIS LOW WILL BE FAR ENOUGH TO
THE SOUTH FOR A PREDOMINANTLY SNOW EVENT. THERE MAY THOUGH BE A
PERIOD THIS AFTERNOON WHEN THE PCPN IS LIGHT ENOUGH FOR A MIX OF
SNOW AND ICE PELLETS AT THE COASTAL TERMINALS. THE PCPN IS LIKELY
TO GO OVER TO ALL SNOW TOWARD EVENING AS THE LOW DEEPENS AND THE
INTENSITY OF THE PCPN INCREASES.

CIGS WILL LOWER TO MVFR BY MID MORNING...THEN IFR CONDITIONS BY MID
TO LATE AFTERNOON WITH THE ONSET OF THE STEADIER SNOW. A PERIOD OF
MODERATE TO HEAVY SNOW IS LIKELY FROM 23Z TO 08Z...PLUS OR MINUS A
COUPLE OF HOURS AS THE PCPN FROM WORKS SW TO NE. DURING THIS
TIME...ONE TO TWO INCH SNOWFALL RATES CAN BE EXPECTED. THE TRACK
AND EVOLUTION OF THE LOW WILL DICTATE WHERE THE HEAVIEST SNOW BAND
SETS UP.

A LIGHT NE FLOW THIS MORNING QUICKLY RAMPS UP BY AFT WITH GUSTS OF
20 TO 25 KT AT THE COASTAL TERMINALS...LESSER TO THE NW. GUSTS OF
25 TO 30 KT POSSIBLE BY 00Z WITH THE HEAVIEST SNOW. VSBYS LIKELY
TO FALL OFF TO LIFR/VLIFR FOR SEVERAL HOURS.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN
THE AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.

KJFK FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN
THE AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.

KLGA FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE DELAYED
BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN THE
AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.

KTEB FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS. LEANING TOWARD PREDOMINANTLY SNOW IN
THE AFTERNOON WITH A BRIEF PERIOD OF ICE PELLETS.

KHPN FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS.

KISP FCSTER COMMENTS: TIMING OF PCPN AND WIND GUSTS COULD BE
DELAYED BY A COUPLE OF HOURS.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
WED NIGHT...SNOW ENDS FROM W TO E. ATTM SNOW ENDS IN THE METRO BY 7Z
AND ACROSS ERN TERMINALS BY 10Z. STRONG NW WINDS GUSTING NEAR 30KT.
THU...VFR WITH DIMINISHING NW WINDS.
FRI...VFR.
SAT...WEAK LOW PRES BRINGS A BAND OF SNOW.
SUN...VFR WITH NW FLOW.

&&

.MARINE...
WINDS PICK UP THROUGH THE DAY TODAY...MORE NOTICEABLY THIS AFTERNOON
INTO TONIGHT. WILL KEEP GALE WARNINGS AS THEY ARE FOR TONIGHT. FOR
THE OCEAN ZONES...SCA CONDITIONS EXPECTED TO BE REACHED BY EARLY
THIS AFTERNOON...SO WILL ADD SCA FOR THIS TIME PERIOD.
OTHERWISE...SCA EXPECTED FOR THE HARBOR/SOUTH SHORE BAYS/WESTERN
SOUND FOR TONIGHT. SCA MAY BE REQUIRED INTO THURSDAY MORNING FOR
THESE ZONES...BUT WILL BE MORE LIKELY REQUIRED FOR THE OCEAN ZONES
MAINLY DUE TO HIGH SEAS. FOLLOWED ALONG THE LINES OF WAVEWATCH FOR
OCEAN SEAS...BUT ADDED A FOOT DURING THE LATE EVENING/OVERNIGHT
HOURS TONIGHT.

SUB-SCA CONDITIONS OTHERWISE RETURNS THURSDAY NIGHT AS COASTAL STORM
MOVES FARTHER AWAY. RELATIVELY TRANQUIL CONDITIONS THEN EXPECTED
THROUGH SATURDAY. NEXT CHANCE OF SCA ARRIVES ON SATURDAY AS LOW
PRESSURE MOVES THROUGH THE REGION AND DEEPENS OFFSHORE...PROBABLY
PRODUCING A GUSTY NW FLOW IN ITS WAKE.

&&

.HYDROLOGY...
GENERALLY LOOKING AT AN AVERAGE OF 1/4 TO 1/2 BASIN AVERAGE LIQUID
QPF ACROSS NW ZONES AND BETWEEN 1/2 AND 1 INCH ELSEWHERE. ISOLATED
AMOUNTS OF UP TO 1 1/4 INCHES IS POSSIBLE ON THE FORKS OF LONG
ISLAND AND SE CT. SINCE P-TYPE IS EXPECTED TO BE MOSTLY IN THE
FROZEN FORM...NO HYDRO ISSUES ARE EXPECTED.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 2 TO 2 1/2 FT ABOVE NORMAL ARE NEEDED FOR MINOR
COASTAL FLOODING...AND TIDAL DEPARTURES OF 2 3/4 TO 3 1/2 FT NEEDED
FOR MODERATE COASTAL FLOODING DURING THE LATE NIGHT HIGH TIDE CYCLE
TONIGHT. GUIDANCE SUGGESTS THE POSSIBILITY OF MINOR COASTAL
FLOODING...MAINLY ACROSS LONG ISLAND SOUND DURING THIS TIDE CYCLE.
THINKING IS THAT ANY TIDAL PILING THAT CAN OCCUR BEFOREHAND WILL BE
COUNTERACTED WITH A NORTHERLY FLOW FOR THE FEW HOURS LEADING UP TO
THE HIGH TIDE...AND MINOR COASTAL FLOODING BENCHMARKS CAN BE REACHED
IN A FEW SPOTS. WILL THEREFORE ISSUE A COASTAL FLOOD STATEMENT FOR
ALL COASTAL ZONES...AND ALLOW THE DAY SHIFT TO READJUST AS
NECESSARY. LOW END THREAT FOR ANY MODERATE FLOODING AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST
     THURSDAY FOR CTZ005>012.
NY...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST
     THURSDAY FOR NYZ069>075-078>081-176>179.
     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 6 AM EST
     THURSDAY FOR NYZ067-068.
NJ...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST
     THURSDAY FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR ANZ335-338-345.
     GALE WARNING FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY FOR
     ANZ330-340-350-353-355.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING
     FOR ANZ350-353-355.

&&
Hazardous weather outlook, Jan 25, 4:31 PM EST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EST TUE JAN 25 2011

NYZ078-079-081-177-262145-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-
431 PM EST TUE JAN 25 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF TIDAL DEPARTURES OF 1 1/2 TO 2 1/2 FT ABOVE
NORMAL AND BREAKING WAVES OF 2 TO 4 FT ON TOP OF THAT WILL PRESENT
COASTAL EROSION CONCERNS FOR THE NORTH SHORE OF LONG ISLAND AND
NORTH SHORE OF THE SOUTH FORK OF LONG ISLAND.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-080-176-178-179-262145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-SOUTHERN QUEENS-SOUTHERN NASSAU-
431 PM EST TUE JAN 25 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-262145-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
431 PM EST TUE JAN 25 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-353-355-262145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
431 PM EST TUE JAN 25 2011

...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 5:18 AM ESTSmall Craft AdvisoryOKX36 hr
Jan 26, 5:21 AM ESTWinter Storm WarningOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more25 hr
Jan 26, 5:21 AM ESTWinter Weather AdvisoryOKXOrange, Putnam17 hr
Jan 26, 3:59 PM ESTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, Queens, Suffolk, Westchester14 hr

Nearby

Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.